Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 30, 2006, 9:10 PM CST for Lee County, Iowa; Clark County, Scotland County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2006, 9:10 PM CST (03:10 UTC)
- Expired
- Mar 30, 2006, 10:00 PM CST
- In force
- 50 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Lee County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 165 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 9:15 PM CST | TSTM WND GST 50 | W Rutledge, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:58 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 310310
SVRDVN
IAC111-MOC045-199-310400-
/O.NEW.KDVN.SV.W.0049.060331T0310Z-060331T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN NORTHEAST MISSOURI
THIS INCLUDES THE CITY OF KAHOKA
EASTERN SCOTLAND COUNTY IN NORTHEAST MISSOURI
SOUTHERN LEE COUNTY IN SOUTHEAST IOWA
* UNTIL 1000 PM CST
* AT 908 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS ESTIMATED AT 60 MPH. THIS
STORM WAS LOCATED NEAR GRANGER...OR ABOUT 8 MILES EAST OF
MEMPHIS...AND MOVING EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LURAY BY 915 PM CST...
7 MILES NORTH OF KAHOKA BY 920 PM CST...
CROTON BY 925 PM CST...
NEW BOSTON BY 935 PM CST...
MONTROSE BY 940 PM CST...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.
LAT...LON 4059 9218 4031 9215 4026 9153 4040 9143
4061 9141
$$
WOLF2 follow-up statements
000
WWUS53 KDVN 310336
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
935 PM CST THU MAR 30 2006
MOC199-310345-
/O.CAN.KDVN.SV.W.0049.000000T0000Z-060331T0400Z/
SCOTLAND MO-
935 PM CST THU MAR 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PRODUCED ESTIMATED 60-65 MPH WINDS HAS
MOVED OUT OF THE WARNED AREA. THUS THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
FRIDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY
MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4059 9193 4028 9192 4026 9153 4040 9143
4061 9141
$$
IAC111-MOC045-310400-
/O.CON.KDVN.SV.W.0049.000000T0000Z-060331T0400Z/
LEE IA-CLARK MO-
935 PM CST THU MAR 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR CLARK AND SOUTHWESTERN LEE COUNTIES...
AT 934 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. FRANCISVILLE...OR
ABOUT 9 MILES NORTHWEST OF KEOKUK...MOVING EAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SUMMITVILLE......KEOKUK AIRPORT......MONTROSE... AND MOOAR BY 940
PM CST...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
FRIDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY
MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4059 9193 4028 9192 4026 9153 4040 9143
4061 9141
$$
WOLF000
WWUS53 KDVN 310357
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
957 PM CST THU MAR 30 2006
IAC111-MOC045-310407-
/O.EXP.KDVN.SV.W.0049.000000T0000Z-060331T0400Z/
LEE IA-CLARK MO-
957 PM CST THU MAR 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR CLARK AND SOUTHWESTERN LEE
COUNTIES EXPIRES AT 1000 PM CST...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
FRIDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY
MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4059 9193 4028 9192 4026 9153 4040 9143
4061 9141
$$
WOLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 9:10 PM CST, 0 minutes earlier.
Area forecast discussion, Mar 30, 9:10 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 910 PM CST THU MAR 30 2006 .UPDATE... LINE OF SEVERE THUNDERSTORMS IS CURRENTLY MOVING ACROSS THE SOUTHEASTERN THIRD OF THE COUNTY WARNING AREA. CURRENT ZONE FORECAST PACKAGE IS ON TRACK SO NO CHANGES HAVE BEEN MADE. ..KUHL.. .SYNOPSIS... NEGATIVELY TILTED LOW PRESSURE SYSTEM OVER KANSAS MOVING NORTHEAST AT 20-25 MPH TO REACH FORECAST AREA TONIGHT. SMALL BUT NOTICEABLE DRY SLOT ALOFT ALLOWING FOR CONVECTION TO FIRE NE/KS INTO WESTERN MO/IA WITH HAIL THE CURRENT THREAT. SFC ANALYSIS SUPPORTS SATELLITE AND RADAR TRENDS OF LINE DEVELOPING AHEAD OF SYSTEM TO OCCLUDE AND MOVE INTO FORECAST AREA BETWEEN 01 AND 03Z...OR 7 TO 9 PM. JET STRUCTURE SUPPORTS SYSTEM TO OCCLUDE AND MOVE EAST OF AREA INTO GREAT LAKES NEXT 24 HOURS. SOUTHEAST WINDS OF 15 TO 30 MPH COMMON OVER AREA AT 2 PM WITH ISALLOBARIC TRENDS SUPPORTING STRENGTHENING LOW TO KEEP WINDS OF 15 TO 30+ MPH OVERNIGHT. DEWPOINTS AHEAD OF LOW INTO LOWER 50S IN CENTRAL IOWA TO ALLOW FOR MODERATE TO LOCALLY HEAVY RAINFALL. NOWCAST TOOLS SUPPORT WEAK INSTABILITY OVER AREA TO LIMIT STORMS INTENSITY IN AREA TIL AFTER 02Z WHEN DRY AIR ALOFT MOVES IN AND FRONT ARRIVES THAT COULD IMPROVE SEVERE POTENTIAL INTO OVERNIGHT WITH HAIL THE PRIMARY THREAT. && .SHORT TERM...TONIGHT AND TOMORROW... KEPT CATEGORICAL POPS TONIGHT WITH ISOLATED SEVERE POTENTIAL...MAINLY LATE EVENING INTO OVERNIGHT HOURS WITH UPPER LEVEL LOW. CONSENSUS LOCAL CALCULATIONS SHOW LIMITED INSTABILITY...HELP TOOL USING A CAPE OF 400-600 J/KG SUGGEST HAIL UP TO SIZE OF QUARTERS OR 1 INCH IN DIAMETER POSSIBLE AFTER FIRST SQUALL LINE PASSES TOWARD MID TO LATE EVENING AS DRY AIR ALOFT FROM KANSAS MOVES IN. BLEP TOOL STILL SUGGESTS GUSTY TO STRONG WINDS POSSIBLE UP TO 40+ MPH IN STRONGER STORMS BUT LIMITED DRY AIR PRECLUDING STRONGER STRAIGHT LINE WIND POTENTIAL OR RISK OF TORNADOES. POSSIBLE COULD SEE A FUNNEL CLOUD WITH FRONT DUE TO STRONG AMBIENT WINDS...OR SHEAR PROFILE AND T/TD SPREAD OF GREATER THAN 5 DEGREES WITH BRIEF TORNADO POSSIBLE IF SPREAD APPROACHES 10 DEGREES BUT THIS IS NOT FORESEEN ATTM AHEAD OF FRONT THIS EVENING. STRONG GRADIENT WINDS TOMORROW WITH GUST TO 35+ MPH THAT COULD REACH WIND ADVISORY CRITERIA TO PASS TO NIGHT SHIFT. KEPT POPS FRIDAY OVER NORTHERN 4/5 AREA HIGHEST NORTH TO LOWEST SOUTH WITH WRAPAROUND SHOWERS...BELIEVE LIKELY POPS FOR UP TO A TENTH OF AN INCH OR RAIN MAY BE NEEDED NORTH OF HIGHWAY 30...MAINLY NEAR HIGHWAY 20. TEMPS TO BE NEARLY STEADY BUT WITH STRONG MIXING MAX TEMPS SHOULD BE ON HIGH SIDE OF GUIDANCE AND MAY STILL BE TOO LOW. MOST AREAS SHOULD RECEIVE BETWEEN A QUARTER UP TO AN INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PLAUSIBLE SOME OF AREA PUT IN WATCH THIS EVENING AS CONVECTION ARRIVES BUT IF HAVE SEVERE...TRENDS SUPPORT A LOWER END EVENT. ..NICHOLS.. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY... QUIET WEATHER AND NEAR SEASONABLE TEMPERATURES INTO SATURDAY WITH ONLY MINOR CHANGES IN CURRENT PACKAGE. CLOUDS TO INCREASE SATURDAY NIGHT WITH SLIGHT CHANCE OF RAIN AHEAD OF NEXT SYSTEM. AS MENTIONED YESTERDAY...STRONG FORCING WITH THIS SYSTEM SUPPORT SIGNIFICANT RAIN AND TRACK SHOULD A BIT FURTHER NORTH ALSO SUGGESTS GREATER RISK OF SEVERE WEATHER. PREFER ECMWF/UKMET/GFS BLEND OF A COMPLEX AND STRENGTHENING SYSTEM INTO SUNDAY NIGHT. WENT LIKELY POPS MOST AREA BUT KEPT RAIN AMOUNTS MODERATE AS STILL QUESTION OF TRACK AND HEAVIEST RAIN SWATHS. LATEST CALCULATIONS STILL SUGGEST POTENTIAL FOR TRAINING AND BACK-BUILDING WITH 1-4 INCH RAIN AMOUNTS. SEVERE RISK OVER SOUTH 1/2 SHOULD EXCEED TONIGHTS EVENT BASED ON LARGE SCALE BL INSTABILITY AND SHEAR PROFILES WITH HAIL AND WIND THREAT. LATEST REVIEW STILL INDICATES A 850 LOW LEVEL JET OF 40-55+ KTS AND 850 DEWPOINTS OF 10-12C AND SFC DEWPOINTS OF 60-65+F WITH PW OF 1.5+ FOR EARLY APRIL...CRASHING INTO WARM FRONT...THIS IS EXCEPTIONAL AND SIGNIFICANT FOR APRIL. THEREFORE...THE REASON FOR RISK OF HEAVY RAINS AND POTENTIALLY DECENT SEVERE WEATHER EVENT. WILL PASS TO NIGHT SHIFT TO HIT SUNDAY EVENT HARDER AS AREA WILL BE IMPACTED BY HEAVY RAINS AND SEVERE...JUST EXACT TIMING AND LOCATIONS. KEPT SHOWERS MONDAY WITH WRAPAROUND MOISTURE AS SYSTEM DEPARTS. ALL SOLUTIONS STILL SHOW SW FLOW ALOFT WITH NEXT UPPER SYSTEM TO ARRIVE THURSDAY WITH OUR REGION STILL IN CROSS-HAIR OF JET AND NEAR TRIPLE POINT AND/OR LOW TRACK THAT FAVOR ANOTHER ROUND OF HEAVY RAIN AND SEVERE POTENTIAL AND IF WE RECEIVE ANYTHING CLOSE TO EXPECT RAIN AMOUNTS FROM FIRST TWO EVENTS...HYDROLOGIC CONCERNS. ..NICHOLS... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && KUHL/NICHOLS
Hazardous weather outlook, Mar 30, 5:30 AM CST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 530 AM CST THU MAR 30 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-311100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 530 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A STRONG EARLY SPRING STORM SYSTEM WILL MOVE UP OUT OF THE SOUTHERN PLAINS TODAY AND ACROSS NORTHERN IOWA TONIGHT. THIS SYSTEM WILL HAVE THE CAPABILITY TO PRODUCE STRONG TO SEVERE THUNDERSTORMS IN THE AREA BY LATE AFTERNOON AND ESPECIALLY TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA FROM WEST TO EAST DURING THE EVENING HOURS. INCREASING CLOUD COVER AND SHOWER ACTIVITY TODAY SHOULD LIMIT HEATING AND SURFACE INSTABILITY... RESULTING IN THE GREATEST THREAT FROM ANY STORMS THROUGH LATE AFTERNOON TO THAT OF A FEW STRONG WIND GUSTS AND SMALL HAIL. THERE WILL BE A STREAM OF STRONG WINDS JUST A FEW THOUSAND FEET ABOVE THE SURFACE BY THIS EVENING. AS THE MAIN LINE OF STORMS MAKES ITS WAY EAST ACROSS THE AREA...IT MAY BE ABLE TO FORCE SOME OF THESE WINDS ALOFT TO THE GROUND. THUS...THERE IS STILL A THREAT FOR DAMAGING STRAIGHT LINE WINDS UP TO 65 MPH MAINLY FROM 7 PM...TO AROUND 1 AM AS THIS LINE OF STORMS PASSES THROUGH. A SECOND AREA OF THUNDERSTORMS MAY DEVELOP BEHIND THE MAIN LINE BY LATE EVENING AND INTO THE EARLY OVERNIGHT HOURS. COLDER AND DRIER AIR ALOFT WILL ALLOW SOME OF THESE LATE NIGHT STORMS TO POSSIBLY PRODUCE HAIL UP TO THE SIZE OF QUARTERS. THEY MAY ALSO PRODUCE WIND GUSTS UP TO 60 MPH. CURRENTLY IT APPEARS THAT THE AREA MOST AT RISK FOR THESE SECONDARY STORMS WILL BE WEST OF FREEPORT ILLINOIS...TO FAIRFIELD IOWA LINE. BESIDES THE WINDS PRODUCED BY THE THUNDERSTORMS...STRONG GRADIENT WINDS GUSTING UP TO AT LEAST 40 MPH WILL OCCUR LATE TONIGHT AND INTO FRIDAY MORNING. THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE AREA FOR A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS THE LOW PRESSURE SYSTEM EXITS THE REGION ACROSS THE GREAT LAKES...STRONG WESTERLY GRADIENT WINDS MAY GUST UP TO 40 MPH ON FRIDAY. AFTER THAT...THE NEXT SUBSTANTIAL STORM SYSTEM TO IMPACT THE AREA LOOKS TO BE ON SUNDAY AND SUNDAY NIGHT. EARLY INDICATIONS SUGGEST THIS SYSTEM MAY BE ABLE TO PRODUCE LOCALLY HEAVY RAINFALL IN PORTIONS OF EASTERN IOWA...NORTHWEST ILLINOIS AND NORTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY TONIGHT. 12
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:09 PM CST | Severe Thunderstorm Warning | DVN | Iowa, Keokuk | 51 min |
| Mar 30, 8:26 PM CST | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 49 min |
| Mar 31, 3:31 AM CST | Wind Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.